Patient Comments: Hyponatremia - Experience

Please describe your experience with Hyponatremia.

Comment from: cherokee, 75 or over Female (Caregiver) Published: March 31

I had pneumonia but still had dry cough. I went back to the doctor and had CAT scan to determine why my pneumonia came back. Nothing on CAT. My doctor prescribed Tessalon and Biaxin. I have energy now but still a lingering dry cough. Not all the time but sometimes.

Was this comment helpful?Yes
Comment from: Doc in the Box, 65-74 Female (Patient) Published: October 29

Soccer ball versus external ear, caused perforation of the right eardrum, 1/2 of the lower anterior quadrant. There was no infection when seen, and normal audiogram.

Was this comment helpful?Yes
Comment from: Alexei, 7-12 Male (Caregiver) Published: October 07

I have been in constant pain for over 2 months from costochondritis (not my first bout), pain in the back both sides, and sternum. I also have chronic sinus problems. I am kind of wondering if repeated sinus infections could be a cause, because of all the coughing. I'm seeing my doctor tomorrow to discuss this. Maybe reaming out my sinuses will help. I don't know. I have lost my sense of humor with this bout.

Was this comment helpful?Yes
Comment from: Sodium, 45-54 Female (Patient) Published: June 11

I was diagnosed with hyponatremia 2 years ago. I went to my neurologist for a follow up for seizures and my blood pressure was very low. I felt a little tired, was confused and at times collapsed. So I went to the emergency room (ER) for low blood pressure, confusion, and dehydration. I was diagnosed with hyponatremia. So I was admitted and was put on IVs and stayed until my sodium level reached to 137. The first time I went to the ER, it was at a dangerously low level of 121. Then a month later I ended up in the ER again and it was 131. I was told to stay away from water. Water dilutes the sodium and to limit my fluid intake to no more than a liter a day. I take antidepressant, seizure medication, and medicines for lupus. And the doctor is blaming these medicines for the cause of the hyponatremia. I don't believe that is the case because I've taken these medicines for years. And the neurologist and psychiatrist don't believe that these medicines are the cause for my hyponatremia.

Was this comment helpful?Yes
Comment from: Flash, 55-64 Female (Patient) Published: February 25

First experienced asymptomatic hyponatremia was caused by thiazide diuretic. Serum sodium was 127 and I discontinued diuretic use. Two years later, I experienced symptoms of hyponatremia, nausea, vomiting, bloating, headache, and fatigue. I thought it was a virus at first. Symptoms kept recurring every few days for 3 weeks. When I was sick, I couldn't take my medications, then I would improve, resume eating and taking my medications, then would get sick again. On a hunch, I discontinued taking Celexa, and my symptoms disappeared within 2 days, although the headache lingered. After some research online, I concluded that my symptoms were the result of SSRI (selective serotonin re-uptake inhibitors) causing hyponatremia. I've scheduled an appointment to see my doctor and get lab tests done to check my sodium levels. Wish I had contacted my doctor sooner, but there was a 'stomach virus' sweeping through my area at the time, and I just assumed that was my problem, although I have a very sturdy digestive system and hadn't even had an episode of vomiting for over 25 years. I should have suspected something else due to the recurrence of symptoms over and over again for weeks. I feel lucky I didn't end up in the hospital with seizures.

Was this comment helpful?Yes

Patient Comments

Viewers share their comments

Hyponatremia (Low Blood Sodium) - Symptoms Question: What are the symptoms associated with your hyponatremia?
Hyponatremia (Low Blood Sodium) - Diagnosis Question: What tests or exams led to a diagnosis of low blood sodium?
Hyponatremia (Low Blood Sodium) - Treatment Question: What kinds of treatment have you received for your low blood sodium?

Patient Comments are not a substitute for professional medical advice, diagnosis, or treatment. Never delay or disregard seeking professional medical advice from your physician or other qualified health provider because of something you have read on MedicineNet. The opinions expressed in the comments section are of the author and the author alone. MedicineNet does not endorse any specific product, service or treatment.

Alert If you think you have a medical emergency, call your doctor or 911 immediately.

Report Problems to the Food and Drug Administration

You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

Health Solutions From Our Sponsors